MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM PROGRAMMABLE VALVE; CHPV

INTEGRA LIFESCIENCES MANSFIELD HAKIM PROGRAMMABLE VALVE; CHPV
Catalog Number 823100
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Headache (1880)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a hakim valve (id 823100) was implanted on (b)(6) 2024.On (b)(6) 2024, the patient was admitted to the emergency room with symptoms of intracranial hypertension.Medical staff attempted to change the pressure without success, and a pressure adjustment was carried out under fluoroscopic vision without success.A diagnosis of system failure (blockage and inability to program) was made requiring the device to be changed 1 month after the previous procedure.Therefore, the valve was removed and replaced on (b)(6) 2024.The patient's status is stable in the presence of headache.Patient's initial diagnosis is benign intracranial hypertension.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823100) was returned for evaluation.Device history record (dhr) - the product code 82-3100 with lot 7319337, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was on setting 110 mmh2o.The valve was visually inspected, the casing was upside down.The valve was hydrated.The valve passed the test for programming, leaks, occlusion, reflux and pressure.Root cause analysis - at the time of investigation no programming issue and no obstruction were noted.The possible root cause for the issue reported by the customer could be due to improper handling of the device.
 
Event or Problem Description
N/a.

Brand Name
HAKIM PROGRAMMABLE VALVE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20212926
Report Number3013886523-2024-00274
Device Sequence Number7450713
Product Code JXG
UDI-Device Identifier10381780534457
UDI-Public(01)10381780534457(17)281031(10)7319337
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823100
Device Lot Number7319337
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexFemale
Patient Weight142 KG
Patient EthnicityHispanic